MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and verified the reported issue.Physio-control duplicated the reported issue when testing the device along with the customer's quik-combo therapy cable.Physio-control then installed a new quik-combo therapy cable and observed proper device operation through functional and performance testing.The device was then returned to the customer for use.The cause of the reported issue was the quik-combo therapy cable.
 
Event or Problem Description
The customer contacted physio-control to report that during an event their device would intermittently not detect the patient via a quik combo therapy cable and physio-brand therapy electrodes.The customer advised that medical personnel were attempting to shock the patient when the reported issue was observed.Medical personnel then manipulated the cable and were able to obtain a rhythm and continue patient care.A backup device was available, but not used during the event.No further details were provided.The inability to obtain the patient's rhythm during the event could delay or prevent defibrillation if it were necessary.The customer advised that the physio-brand therapy electrodes used during the event were disposed of and therefore not available for evaluation.There were no reports of adverse effects to the patient as a result of the reported issue.Physio-control has requested additional information about both the patient and the event; however, no response has been received.
 
Additional Manufacturer Narrative
The customer responded to physio-control's request for additional information.The customer advised that there were no adverse effects to the patient as a result of the reported issue.The patient survived the event.The customer further advised that they always have access to a backup device (with its own quik-combo therapy cable) available for use, if needed.The customer advised that she was unable to provide any further details about the patient or the event.Finally, the customer also advised that the initial reporter was the facility¿s biomedical engineer.Accordingly.Physio-control further evaluated the removed quik-combo therapy cable and determined that the cause of the reported issue was due to worn out high voltage contacts on the distal quik-combo connector.It was also observed that there was a gap during connection due to a worn out latch on the side of the connector.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8374677
Report Number0003015876-2019-00326
Device Sequence Number11292647
Product Code MKJ
UDI-Device Identifier00883873911730
UDI-Public00883873911730
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1